Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 361, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 27, 2000, 10:11 PM CDT for Lauderdale County, Newton County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2000, 10:11 PM CDT (03:11 UTC)
- Expired
- May 27, 2000, 10:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Lauderdale County, MS, Newton County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2184 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
541 WUUS54 KJAN 280314 SVRJAN MSC075-101-280345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1011 PM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 1045 PM CDT * AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES NORTHEAST OF COLLINSVILLE TO 9 MILES WEST OF COLLINSVILLE TO 12 MILES SOUTHWEST OF CONEHATTA...MOVING SOUTHEAST AT 15 MPH. * SEVERE THUNDERSTORMS WILL BE... NEAR NEWTON AT 1025 PM CDT 59
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:15 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 27, 8:15 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 815 PM CDT SAT MAY 27 2000 UPDATED ZONES TO TAKE OUT ALL MENTION OF AFTER MIDNIGHT AND BECOMING. ALSO ADDED SEVERE WORDING TO THE SOUTHWESTERN ZONES. I .JAN... MS...NONE. AR...NONE. LA...NONE. 32
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:00 PM CDT | Tornado Warning | JAN | Carroll, Leflore | 45 min |
| May 27, 7:06 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 24 min |
| May 27, 7:06 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 24 min |
| May 27, 7:31 PM CDT | Flash Flood Warning | JAN | Washington | 59 min |
| May 27, 7:47 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Holmes, Yazoo | 43 min |
| May 27, 7:47 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 43 min |
| May 27, 8:01 PM CDT | Tornado Warning | JAN | Holmes | 29 min |
| May 27, 8:04 PM CDT | Tornado Warning | JAN | Oktibbeha | 26 min |
| May 27, 8:11 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 49 min |
| May 27, 8:11 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 49 min |
| May 27, 8:29 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.